Alert archive / Virginia / Tornado Warnings in 2019
Tornado Warning 60, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Nov 1, 2019, 1:05 AM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2019, 1:05 AM EDT (05:05 UTC)
- Expired
- Nov 1, 2019, 1:30 AM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 1:16 AM EDT | MARINE TSTM WIND 54 | 1 Ene Rudee Heights, VA | MESONET STATION XRUD RUDEE INLET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 9:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WFUS51 KAKQ 010505
TORAKQ
VAC550-810-010530-
/O.NEW.KAKQ.TO.W.0060.191101T0505Z-191101T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
105 AM EDT Fri Nov 1 2019
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
The southeastern City of Chesapeake in southeastern Virginia...
The central City of Virginia Beach in southeastern Virginia...
* Until 130 AM EDT.
* At 105 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Fentress, or near Great Bridge, moving east at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Princess Anne and Back Bay around 115 AM EDT.
Other locations impacted by this tornadic thunderstorm include Rudee
Heights, Mount Pleasant, Princess Anne Plaza, Sigma, Sandbridge
Beach, Oceana NAS, Macons Corner, Pungo, Oceana and Dam Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3662 7621 3669 7623 3695 7599 3692 7596
3689 7596 3681 7594 3666 7588
TIME...MOT...LOC 0505Z 251DEG 47KT 3667 7619
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BROWN1 follow-up statement
722
WWUS51 KAKQ 010528
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
128 AM EDT Fri Nov 1 2019
VAC550-810-010537-
/O.EXP.KAKQ.TO.W.0060.000000T0000Z-191101T0530Z/
City of Chesapeake VA-City of Virginia Beach VA-
128 AM EDT Fri Nov 1 2019
...THE TORNADO WARNING FOR ...THE SOUTHEASTERN CITY OF CHESAPEAKE AND
THE CENTRAL CITY OF VIRGINIA BEACH WILL EXPIRE AT 130 AM EDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these storms.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southeastern Virginia.
LAT...LON 3662 7621 3669 7623 3695 7599 3692 7596
3689 7596 3681 7594 3666 7588
TIME...MOT...LOC 0527Z 251DEG 47KT 3676 7586
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 7:34 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 31, 7:34 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
734 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A warm and gusty south flow persists this evening ahead of a
cold front. The strong cold front crosses the region this
evening through tonight. Cool high pressure returns over the
area from Friday through the weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 730 PM EDT Thursday...
Tornado watch was expanded one tier of counties eastward
now covering the entire western half of the CWA. Storms are
starting to enter the western portions of the CWA at this hour,
and conditions will continue to be monitored to see if watches
need to be expanded further eastward towards the coast later
tonight.
As of 345 PM EDT Thursday...
Warm and breezy conditions along with breaks in the cloud cover
was allowing temps to jump into the low to mid 80s with upper
70s north and west of RIC. Fortunately no discrete cells were
developing ahead of the line of showers and storms to the west
this afternoon or early evening as CAPE and shear are supportive
of supercells and tornadoes. As of this afternoon all high res
guidance continues to limit activity ahead of the main forced
line. Hopefully this will remain the case as any individual
cells that develop ahead of the line would be supercell in
nature. The main line pushes to Farmville and Louisa shortly
before 8 pm then pushes quickly east across the entire region.
South winds ahead of the line will increase this evening with
gusts to 30 to 35 mph possible. Strong to severe wind is
expected with the line of showers and storms. 4 to 6 mb/6hr
pressure falls ahead of the line will be followed by 15 mb/6hr
rises behind the line. This will cause a very abrupt shift in
the wind from south to west and gusts to 50+ mph. Expect
potential swaths of severe wind which could case widespread
damage in some areas. Strong winds will persist behind the line
for about a hour as well. Bottom line is strong to severe wind
is possible widespread across the entire region later this
evening and tonight. A few tornadoes will also be possible in
and cell ahead of the line and embedded in the line itself.
Temps drop rapidly behind the front (10 to 15 degree or more in
one hour). By morning lows will have fallen into the low to mid
40s with continued gusty winds from the NW.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 345 PM EDT Thursday...
Sunny and much cooler Fri with highs in the mid to upper 50s.
Around 60 is possible near the coast. Expect breezy conditions
in the morning, but winds will decrease by afternoon as the high
builds in and the pres gradient relaxes. Cool high pres will
bring the coldest night of the season to date Fri night/Sat
morning. Lows around freezing (well) inland...m-u30s central to
lower to mid 40s along the coast. Potential frost/freeze
headlines will be contemplated by proceeding shifts as we get
closer.
Continued cool and dry on Sat w/ highs in the upper 50s to
lowers 60s. Another weak front pushed south late Sat night
bringing another sot of cool air and colder temps Sunday with
high only in the low to mid 50s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 250 PM EDT Thursday...
Cool high pressure becomes centered over the area Sunday evening-
Sunday night before moving offshore by Mon aftn. Sun night looks
like the coldest night of the season (so far), with lows in the low-
mid 30s inland/upper 30s-mid 40s close to the immediate coast. Will
continue to monitor the possibility of a freeze (mainly W of I-95)
Some upper 20s are possible in the NW Piedmont. Moderating trend in
temperatures will start early next week (due to high pressure moving
offshore causing southerly return flow to set up). Highs Monday in
the upper 50s and low 60s transition to low 60s W/upper 60s SE on
Tuesday. Lows Mon night in the upper 30s NW/40s elsewhere warming to
the mid-upper 40s W/low-mid 50s SE by Tue night. A series of weak
shortwaves tracks across the eastern Carolinas on Tuesday, bringing
a chance of showers to the region. Kept PoPs aob 30% as the GFS has
no QPF across the region (but the ECMWF has a couple tenths on
average). A potent area of low pressure (sfc-aloft) tracks from the
nrn Great Lakes to Quebec from late Tue-Wed AM. This will drag
another cold front across the region on Wed (but the FROPA looks
mainly dry attm).
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...
VFR conditions early in the period, however a strong cold front
crosses the region from west to east starting this evening.
Strong to severe thunderstorms will be out ahead of the front
resulting in brief periods of MVFR/IFR cigs/visbys and gusty
S/SW winds 15 to 25kts with higher gusts. Cigs/visbys should
return to VFR after the frontal passage, however strong NW
winds gusting to 25 kt persist behind the front early Friday
morning, gradually decreasing through the day. Sfc hi pres
returns by Fri afternoon and lasts through the weekend resulting
in mainly VFR conditions.
&&
.MARINE...
As of 250 PM EDT Thursday...
South winds 15-25 kt with gusts 25-30 kt will become SSW 20-30 kt
with gusts to 35-40 kt this evening right in advance of a cold
front. The strong cold front will cross the waters and push off the
coast from near midnight tonight into early Fri morning. Winds will
quickly turn to the W then NW but remain 20-30 kt with gusts to 35-
40 kt for the coastal waters north of the NC border and over the
Chesapeake Bay. Gale Warnings will remain in effect for the Bay and
coastal waters north of the NC border to account for these winds;
SCAs elsewhere. Waves 3-5 ft; waves 5-10 ft. A line of strong storms
will likely accompany the front this evening and could cause brief
convective wind gusts to around 50 kt. The most likely time frame
for these convective winds is 10pm-2am. With strong cold air
advection and rapidly increasing sfc pressure, winds will remain
elevated through most of Fri morning behind the cold front.
High pressure will move into the area during Fri and winds will
diminish. Winds will be NW or N 10-15 kt Fri aftn, then N 5-15 kt
becoming NE around 10 kt or less Fri night. NE winds less than 10 kt
becoming variable during Sat, as the high will be over the area then
slides off the coast. A weak cold front will cross the area Sat
evening, with another high pressure area building into and over the
region for late Sat night into Mon. Brief SCA conditions will be
possible early Sunday.
&&
.TIDES/COASTAL FLOODING...
As of 250 PM EDT Thursday...
Will continue to advertise minor flooding at all sites on the
bayside of the Lower MD Ern Shore late this aftn through this
evening. Therefore, a Coastal Flood Advisory remains for these
locations. A Coastal Flood Statement also remains in effect for the
VA nrn neck locations adjacent to the Ches Bay and Potomac River for
the same time period as it looks like the water level will come
close to the minor flood threshold at Lewisetta. Water levels will
rapidly fall by Fri morning due to NW winds behind a cold front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 10 PM EDT this evening for
MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EDT Friday for ANZ633-635>638.
Gale Warning until 6 AM EDT Friday for ANZ630>632-634-650-652-
654-656.
Small Craft Advisory until 10 PM EDT Friday for ANZ658.
&&
SYNOPSIS...JAO
NEAR TERM...ALB/CMF/JAO
SHORT TERM...ALB/JAO
LONG TERM...ERI
AVIATION...CMF/JAO
MARINE...JDM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 31, 11:09 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1109 PM EDT Thu Oct 31 2019 MDZ022-024-025-NCZ013>017-030>032-102-VAZ084-086-093-095>100-523>525- 020315- Wicomico-Inland Worcester-Maryland Beaches-Hertford-Gates-Pasquotank- Camden-Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck- Gloucester-Mathews-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Accomack-Northampton-York-Newport News- Hampton/Poquoson- 1109 PM EDT Thu Oct 31 2019 ...SEVERE THUNDERSTORM WATCH 692 IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-023-020315- Dorchester-Somerset- 1109 PM EDT Thu Oct 31 2019 ...SEVERE THUNDERSTORM WATCH 692 IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-020315- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 1109 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ064-075-076-079>083-087>090-092-511>522-020315- Northampton-Caroline-Westmoreland-Richmond-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Greensville-Sussex-Surry- James City-Southampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 1109 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-078-085-020315- Northumberland-Lancaster-Middlesex- 1109 PM EDT Thu Oct 31 2019 ...SEVERE THUNDERSTORM WATCH 692 IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 10:28 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1028 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG PALMYRA 37.86N 78.26W
10/31/2019 FLUVANNA VA 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE COUNTY.
TIME ESTIMATED FROM RADAR.
&&
EISpecial weather statement, Oct 31, 10:55 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1055 PM EDT Thu Oct 31 2019
NCZ012-013-030-VAZ065-067-079>081-087>089-092-010415-
Hertford-Northampton-Bertie-Mecklenburg-Nottoway-Prince
George-Surry-Dinwiddie-Sussex-Southampton-Brunswick-Greensville-
1055 PM EDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON...WESTERN HERTFORD...GREENSVILLE...SOUTHAMPTON...
SOUTHEASTERN NOTTOWAY...SUSSEX...DINWIDDIE...SOUTHEASTERN
MECKLENBURG...SOUTHWESTERN PRINCE GEORGE...WESTERN SURRY AND
BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
At 1054 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Pickett to near Ebony to near
Bunn. Movement was east northeast at 35 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Dinwiddie, Roanoke Rapids, Emporia, Murfreesboro, Waverly,
Lawrenceville, Courtland, Garysburg, Rich Square, Wakefield, Boykins,
McKenney, Brodnax, Disputanta, Dahlia, Purdy, Brunswick, Sussex,
Gaston and Conway.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3606 7733 3609 7731 3611 7723 3616 7726
3621 7739 3624 7738 3632 7744 3631 7757
3641 7755 3645 7763 3648 7765 3651 7790
3654 7790 3655 7814 3678 7804 3678 7803
3688 7802 3712 7793 3719 7689 3602 7724
TIME...MOT...LOC 0254Z 239DEG 20KT 3709 7789 3656 7808 3598 7835
GINGRICHSpecial weather statement, Oct 31, 11:07 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1107 PM EDT Thu Oct 31 2019
MDZ021>025-VAZ086-099-100-010400-
Dorchester-Wicomico-Maryland Beaches-Somerset-Inland
Worcester-Accomack-Mathews-Northampton-
1107 PM EDT Thu Oct 31 2019
...A LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL AFFECT
SOMERSET...WICOMICO...WORCESTER...
DORCHESTER...ACCOMACK...NORTHAMPTON AND EASTERN MATHEWS COUNTIES...
At 1105 PM EDT, radar indicated showers with a few embedded
thunderstorms were located along a line extending from near
Secretary to near Marion Station to Cape Charles.
Movement was east at 40 mph.
Wind gusts in excess of 40 mph are likely with these showers.
Locations impacted include...
Salisbury, Cambridge, Fruitland, Pocomoke City, Princess Anne,
Hurlock, Exmore, Cape Charles, Salisbury University, University Of
Maryland Eastern Shore, Seaford, Berlin, Laurel, Delmar, Selbyville,
Snow Hill, Onancock, Hebron, Trappe and Parksley.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3717 7577 3737 7621 3716 7638 3765 7625
3738 7620 3776 7587 3775 7589 3803 7605
3807 7578 3812 7609 3813 7607 3823 7582
3836 7587 3813 7610 3814 7610 3862 7619
3870 7583 3846 7505
TIME...MOT...LOC 0305Z 254DEG 43KT 3854 7589 3805 7583 3729 7601
BROWNSpecial weather statement, Oct 31, 11:17 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1117 PM EDT Thu Oct 31 2019
VAZ075>078-081>086-089-090-512-514-516>523-010415-
Western King and Queen-Surry-Middlesex-Richmond-Westmoreland-Eastern
Essex-Eastern Henrico-Eastern King and Queen-York-James
City-Gloucester-Eastern Hanover-Charles City-Mathews-New Kent-Western
King William-Prince George-Northumberland-Eastern King
William-Western Essex-Lancaster-Eastern Chesterfield (Including Col.
Heights)-
1117 PM EDT Thu Oct 31 2019
...A LINE OF SHOWERS WILL AFFECT MIDDLESEX...NORTHUMBERLAND...
NORTHWESTERN YORK...SOUTHEASTERN HANOVER...JAMES CITY...SOUTHEASTERN
CHESTERFIELD...GLOUCESTER...KING AND QUEEN...CHARLES CITY...PRINCE
GEORGE...RICHMOND...NORTHWESTERN MATHEWS...NEW KENT...WESTMORELAND...
SOUTHEASTERN HENRICO...KING WILLIAM...NORTHWESTERN SURRY...
LANCASTER...AND ESSEX COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE
CITY OF HOPEWELL...THE CITY OF PETERSBURG AND THE CITY OF
WILLIAMSBURG...
At 1116 PM EDT, radar indicated showers were located along a line
extending from near Wicomico River to Petersburg. Movement was east
at 35 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Petersburg, Hopewell, New Kent, Colonial Heights, King William,
Williamsburg, Charles City, Gloucester Courthouse, West Point,
Tappahannock, Warsaw, Kilmarnock, Urbanna, Montross, Claremont,
Champlain, Fair Port, Talleysville, Gloucester Point and Robley.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3816 7684 3815 7661 3811 7660 3807 7653
3803 7651 3802 7647 3797 7641 3789 7624
3789 7619 3782 7621 3775 7627 3772 7626
3721 7652 3722 7659 3721 7659 3715 7740
3717 7740 3716 7742 3719 7745 3821 7695
TIME...MOT...LOC 0316Z 272DEG 32KT 3819 7687 3721 7736
RogersSpecial weather statement, Oct 31, 11:45 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1145 PM EDT Thu Oct 31 2019
NCZ012>014-030-031-VAZ081-082-087>090-092-093-095>097-523>525-010445-
Hertford-Northampton-Bertie-Gates-Chowan-Surry-Norfolk/Portsmouth-
Southampton-Newport News-York-James City-Greensville-Charles
City-Isle of Wight-Hampton/Poquoson-Prince
George-Sussex-Suffolk-Chesapeake-
1145 PM EDT Thu Oct 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERTIE...NORTHAMPTON...
GATES...NORTHWESTERN CHOWAN...HERTFORD...SOUTHEASTERN GREENSVILLE...
ISLE OF WIGHT...SOUTHAMPTON...SOUTHEASTERN YORK...SUSSEX...SOUTHERN
JAMES CITY...SOUTHEASTERN CHARLES CITY...CENTRAL PRINCE GEORGE AND
SURRY COUNTIES...THE CITY OF POQUOSON...THE NORTHWESTERN CITY OF
CHESAPEAKE...THE CITY OF HAMPTON...THE CITY OF NEWPORT NEWS...THE
CITY OF FRANKLIN...THE NORTHWESTERN CITY OF PORTSMOUTH AND THE CITY
OF SUFFOLK...
At 1145 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Burrowsville to near Green Plain to 11
miles southwest of Halifax. Movement was east at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Newport News, Hampton, Williamsburg, Franklin, Smithfield, Ahoskie,
Murfreesboro, Windsor, Waverly, Courtland, Garysburg, Rich Square,
Wakefield, Aulander, Boykins, Claremont, Gatesville, Surry, Langley
AFB and Ryland.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3606 7730 3606 7732 3609 7731 3611 7723
3616 7726 3621 7739 3632 7744 3631 7757
3640 7755 3642 7759 3726 7715 3724 7695
3726 7688 3725 7635 3721 7635 3716 7628
3655 7651 3655 7654 3653 7652 3594 7674
TIME...MOT...LOC 0345Z 280DEG 25KT 3722 7706 3671 7736 3619 7769
GINGRICHSpecial weather statement, Nov 1, 12:10 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1210 AM EDT Fri Nov 1 2019
MDZ023-VAZ077-078-084>086-010445-
Somerset-Mathews-Middlesex-Northumberland-Lancaster-Gloucester-
1210 AM EDT Fri Nov 1 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET...
CENTRAL GLOUCESTER...SOUTHEASTERN MIDDLESEX...SOUTHEASTERN
NORTHUMBERLAND...MATHEWS AND EASTERN LANCASTER COUNTIES...
At 1210 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Saint Inigoes Creek to
near Queens Lake. Movement was east at 50 mph.
Locations impacted include...
Mathews, Gloucester Courthouse, Kilmarnock, Fair Port, Deltaville,
Tangier, White Stone, Wicomico Church, Tylerton, Gwynn, Hartfield,
Blakes, Byrdton, Moon, Brook Vale, Grafton, Reedville, Amburg,
Millenbeck and Greys Point.
LAT...LON 3806 7581 3814 7579 3797 7600 3804 7582
3796 7586 3797 7586 3789 7617 3795 7587
3775 7596 3784 7620 3775 7627 3742 7621
3738 7665 3795 7637 3789 7620 3813 7604
3813 7602 3811 7603 3826 7571
TIME...MOT...LOC 0410Z 266DEG 44KT 3812 7623 3733 7667
RogersThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:07 PM EDT | Tornado Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 38 min |
| Oct 31, 8:13 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Mecklenburg and 3 more | 62 min |
| Oct 31, 8:14 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 46 min |
| Oct 31, 8:17 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 13 min |
| Oct 31, 8:42 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, Louisa | 12 min |
| Oct 31, 8:49 PM EDT | Tornado Warning | AKQ | Louisa | 11 min |
| Oct 31, 8:53 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville, Mecklenburg | 25 min |
| Oct 31, 9:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, Prince George, Sussex | 21 min |
| Oct 31, 9:54 PM EDT | Special Weather Statement | AKQ | Charles City, Greensville, Henrico, James City, New Kent, Prince George and 5 more | 51 min |
| Oct 31, 10:10 PM EDT | Special Weather Statement | AKQ | Amelia, Caroline, Chesterfield, Hanover, Nottoway, Powhatan and 1 more | 65 min |
| Oct 31, 10:55 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia | 80 min |
| Oct 31, 11:07 PM EDT | Special Weather Statement | AKQ | Accomack, Mathews, Northampton | 53 min |
| Oct 31, 11:17 PM EDT | Special Weather Statement | AKQ | Charles City, Essex, Gloucester, Henrico, James City, King and Queen and 12 more | 58 min |
| Oct 31, 11:45 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, Sussex, York, City of Franklin and 3 more | 60 min |
| Oct 31, 11:56 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Oct 31, 11:58 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Mathews, Southampton, Surry and 10 more | 62 min |
| Nov 1, 12:10 AM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 35 min |
| Nov 1, 12:16 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 59 min |
| Nov 1, 12:17 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Lancaster, Northumberland | 43 min |
| Nov 1, 12:31 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk, City of Virginia Beach | 44 min |
| Nov 1, 12:45 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Nov 1, 1:00 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 18 min |
| Nov 1, 3:56 AM EDT | Small Craft Advisory | AKQ | 18 hr | |
| Nov 1, 4:00 AM EDT | Frost Advisory | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 19 more | 29 hr |
| Nov 1, 4:00 AM EDT | Freeze Watch | AKQ | Amelia, Caroline, Cumberland, Fluvanna, Goochland, Hanover and 4 more | 9 hr |
| Nov 1, 12:54 PM EDT | Freeze Warning | AKQ | Amelia, Brunswick, Caroline, Cumberland, Fluvanna, Goochland and 7 more | 20 hr |
Nearby
Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.